Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 17, NWS Key West, FL

February 23, 2018

NWS Key West, FL issued this small craft advisory at Feb 23, 2018, 4:11 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2018, 4:11 AM EST (09:11 UTC)
Expired
Feb 24, 2018, 4:28 AM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted.

151 
WHUS72 KKEY 230911
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
411 AM EST Fri Feb 23 2018

GMZ052-072-231600-
/O.NEW.KKEY.SC.Y.0017.180223T0911Z-180223T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
411 AM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the eastern portion of the Florida Straits. 

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail today. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

GMZ053>055-073>075-231600-
/O.EXT.KKEY.SC.Y.0016.000000T0000Z-180223T1600Z/
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
411 AM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail today.  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
4 follow-up statements
720 
WHUS72 KKEY 231510
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1010 AM EST Fri Feb 23 2018

GMZ053>055-073>075-232200-
/O.EXT.KKEY.SC.Y.0016.000000T0000Z-180223T2200Z/
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1010 AM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail this afternoon. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

GMZ052-072-232200-
/O.EXT.KKEY.SC.Y.0017.000000T0000Z-180223T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
1010 AM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail this afternoon. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

DAF
374 
WHUS72 KKEY 232134
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
434 PM EST Fri Feb 23 2018

GMZ053>055-073>075-240400-
/O.EXT.KKEY.SC.Y.0016.000000T0000Z-180224T1000Z/
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
434 PM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

GMZ052-072-240400-
/O.EXT.KKEY.SC.Y.0017.000000T0000Z-180224T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
434 PM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
750 
WHUS72 KKEY 240328
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1028 PM EST Fri Feb 23 2018

GMZ053>055-073>075-241000-
/O.CON.KKEY.SC.Y.0016.000000T0000Z-180224T1000Z/
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1028 PM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will 
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

GMZ052-072-241000-
/O.CON.KKEY.SC.Y.0017.000000T0000Z-180224T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
1028 PM EST Fri Feb 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will 
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
156 
WHUS72 KKEY 240928
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
428 AM EST Sat Feb 24 2018

GMZ053>055-073>075-241030-
/O.CAN.KKEY.SC.Y.0016.000000T0000Z-180224T1000Z/
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Sustained winds have decreased below 20 knots, however, small 
craft should exercise caution in the Straits of Florida for east 
to southeasterly winds of 15 to 20 knots today.

$$

GMZ052-072-241030-
/O.CAN.KKEY.SC.Y.0017.000000T0000Z-180224T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
428 AM EST Sat Feb 24 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Sustained winds have decreased below 20 knots, however, small 
craft should exercise caution in the Straits of Florida for east 
to southeasterly winds of 15 to 20 knots today.

$$

MCLOVIN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 2:12 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 23, 2:12 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Key West FL
212 AM EST Fri Feb 23 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects widely separated showers throughout the forecast
area. Skies over the island chain are mostly clear. Winds over
land are east near 15 mph. C-MAN winds, on average, are east to
southeast at 15 to 20 knots. Temperatures are in the mid 70s.

.SHORT TERM (Today through Sunday)...
An Atlantic ridge of high pressure will extend across the
Southeastern United States today and tonight. This ridge of high
pressure will slowly shift southward down the Florida peninsula
Saturday through Sunday. Rain chances in the short term portion of
the forecast will be highest tonight as an area of enhanced
atmospheric moisture near the Western Bahamas passes through the
Florida Keys.

&&

.LONG TERM (Sunday night through Thursday)...
An Atlantic ridge of high pressure will extend across Central
Florida Sunday night, before retreating eastward Monday. A cold
front will progress southward down the Florida peninsula Monday
night and Tuesday. This cold front will stall over South Florida
Tuesday night, before dissipating Wednesday. An Atlantic ridge of
high pressure will build across South Florida Wednesday night and
Thursday. No more than slight chance POPs are needed in the long
term portion of the forecast at this time.

&&

.MARINE...
A Small Craft Advisory is in effect for the coastal waters of the
Florida Straits today due to sustained east to southeast winds
near 20 knots. A Small Craft Advisory will likely be required for
the coastal waters of the Florida Straits tonight. A Small Craft
Advisory may be required for the coastal waters of the Florida
Straits Saturday and Saturday night. No advisories expected Sunday
through at least Tuesday night.

&&

.AVIATION...
Occasional passing showers may impact EYW and MTH through the
night and early morning, producing brief episodes of MVFR
conditions. Otherwise, VFR conditions are expected with east
winds near 10 knots, veering to east to southeast and increasing
to 10 to 15 knots, with gusts near 20 knots during the day.

&&

.CLIMATE...
The average temperature so far this month (through February 22nd)
at Key West International Airport is 76.3 degrees. As a result,
Key West is on pace for its second warmest month of February ever
since temperature records began in 1872. The current monthly
record of 77.0 degrees was set in 1959.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  82 73 81 73 / 30 40 30 30
Marathon  83 74 82 74 / 30 40 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....MCLOVIN

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 22, 6:31 PM EST, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
631 PM EST Thu Feb 22 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-231030-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
631 PM EST Thu Feb 22 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A Small Craft Advisory is in effect tonight for the western
Florida Straits, namely west of the Seven Mile Bridge to the
waters well south and southwest of the Dry Tortugas due to east
winds near 20 knots.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory may be required for portions of the
Atlantic coastal waters offshore of the Florida Keys Friday and
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.